Alert archive / California / High Wind Watches in 2008
High Wind Watch 15, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 13, 2008, 1:17 PM PST for 4 counties in California. It took effect at Nov 14, 2008, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 1:17 PM PST (21:17 UTC)
- In effect from
- Nov 14, 2008, 4:00 AM PST
- Expired
- Nov 14, 2008, 3:01 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 13, 9:15 AM PST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 13, 9:15 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PST THU NOV 13 2008 .SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND WARM DAYS THROUGH EARLY NEXT WEEK. OFFSHORE FLOW WILL STRENGTHEN FRIDAY AND SATURDAY WHICH WILL PRODUCE STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE HIGH PRESSURE WILL GRADUALLY WEAKEN FOR A MODEST COOLING TREND NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. MOSTLY CLEAR SKIES WILL CONTINUE FOR A WHILE WITH ONLY A FEW HIGH CLOUDS TO MAKE THE SKY LOOK INTERESTING. HIGH PRESSURE ALOFT WILL BUILD TODAY AND THE TEMPERATURES WILL RISE ACCORDINGLY. THE OFFSHORE FLOW STARTS TODAY...BUT WINDS OF ANY CONSEQUENCE WILL ARRIVE TONIGHT AS THE PRESSURE GRADIENT TIGHTENS ACROSS OUR REGION FROM THE NORTH. MODELS ARE STILL TRYING TO GAIN FOCUS ON THE WIND SPEEDS...BUT TOP GUSTS OF 60 MPH IN THE FAVORABLE LOCATIONS CAN BE EXPECTED LATE FRIDAY MORNING INTO FRIDAY AFTERNOON AND AGAIN SATURDAY MORNING. THAT WILL NEED AT LEAST A WIND ADVISORY. TEMPERATURES WILL EXCEED 90 IN SOME OF THE INLAND COASTAL AREAS FRIDAY AND SATURDAY AND THAT WILL APPROACH IF NOT EXCEED RECORD VALUES. AS THE OFFSHORE FLOW RELAXES...SUNDAY WILL BE THE START OF THE COOLING TREND AT THE COAST. BUT THE UPPER RIDGE CONTINUES AS STRONG...SO INLAND AREAS WILL CONTINUE VERY WARM. THE UPPER RIDGE SLOWLY BENDS BUT WILL NOT BREAK DOWN UNDER THE WEIGHT OF AN EASTERN PACIFIC TROUGH OF LOW PRESSURE TUESDAY AND BEYOND. BY THEN THE COOLING TREND WILL BE UNDERWAY EVERYWHERE. WEAK OFFSHORE FLOW WILL ALSO HOLD SUNDAY THROUGH TUESDAY. WHEN GRADIENTS FINALLY GO WEAKLY ONSHORE ON WEDNESDAY FOG COULD SHOW UP AT THE COAST. && .AVIATION... 131415Z...OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES THROUGH FRIDAY. LOCAL GUSTY NORTHEAST WINDS THROUGH THE PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR THROUGH FRIDAY MORNING. HORTON && .MARINE...FULL MOON THIS MORNING AND MOON AT PERIGEE...OR CLOSEST TO THE EARTH...ON FRIDAY IS RESULTING IN MORNING ASTRONOMICAL HIGH TIDES OF 7.5 FEET THIS MORNING AND AGAIN FRIDAY MORNING AT THE SAN DIEGO BROADWAY PIER. MORNING HIGH TIDES ABOVE 7 FEET WILL CONTINUE THROUGH SATURDAY. && .FIRE WEATHER... FORECAST MODELS CONTINUE TO INDICATE THE DEVELOPMENT OF A MODERATE SANTA ANA WIND EVENT ON FRIDAY AND SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS INCLUDING TRABUCO RANGER DISTRICT OF CLEVELAND NATIONAL FOREST BEGINNING 0800 PST FRIDAY AND LASTING THROUGH 1600 PST SATURDAY FOR RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH. THE WATCH WILL LIKELY BE SUPERCEDED BY THE ISSUANCE OF A RED FLAG WARNING THIS AFTERNOON. ON FRIDAY...AS HUMIDITY DECREASES...THE WINDS INCREASE OUT OF THE NORTH WITH GUSTS BETWEEN 30 AND 40 MPH IN MOST AREAS OF THE INLAND EMPIRE AND SANTA ANA MTNS. THE MORE WIND PRONE AREAS OF THE FOOTHILLS BELOW CANYONS AND PASSES WILL LIKELY SEE WIND GUSTS BETWEEN 40 AND 55 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. IN SAN DIEGO COUNTY...THE HIGHER ELEVATIONS WILL SEE WINDS GUSTING IN THE 35 TO 45 MPH RANGE BUT THE RH WILL NOT YET REACH CRITICAL THRESHOLDS. WIND SPEEDS WILL PEAK FRI NIGHT INTO SAT MORNING THEN BEGIN DECREASING IN THE EARLY AFTERNOON ON SAT. ON SATURDAY...THE RELATIVE HUMIDITIES WILL DECREASE TO CRITICAL THRESHOLDS DURING THE DAY AND THE WINDS WILL TURN EASTERLY AND BEGIN TO WEAKEN. IN THE SAN DIEGO COUNTY MTNS AND VALLEYS...THE LOW RH AND WINDS GUSTING OVER 35 MPH WILL APPROACH CRITICAL THRESHOLDS FOR A TIME DURING THE DAY. OTHER ZONES DURING THIS TIME PERIOD AS WELL AS BEFORE THE FIRE WEATHER WATCH BEGINS AND AFTER IT ENDS...ARE LIKELY TO HAVE SOME FIRE WEATHER ELEMENTS APPROACH CRITICAL THRESHOLDS BUT EITHER DURATIONS FOR LOW RH WILL NOT BE MET...AND/OR FUEL MOISTURE LEVELS WILL BE HIGH ENOUGH TO OFFSET THE WEATHER CONDITIONS. FOR SUNDAY INTO MONDAY...RELATIVE HUMIDITY WILL LIKELY DROP BELOW 10 PERCENT FOR MOST IF NOT ALL OF FIRE WEATHER ZONES AND DAYTIME TEMPERATURES WILL STILL BE ABOVE NORMAL...BUT GIVEN THE LESSENING HOURS OF DAYLIGHT...ITS ALMOST IMPOSSIBLE TO MEET THE TEN HOUR CRITERIA THIS FAR INTO AUTUMN. SUMMING IT ALL UP...A PROLONGED PERIOD OF CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS BEGINNING WEDNESDAY AND CONTINUING INTO THE FIRST HALF OF NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT THE BEACHES TODAY. COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM PST SATURDAY. FIRE WEATHER WATCH FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS FRI MORNING THROUGH SAT AFTERNOON FOR RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH. && PUBLIC...MM AVIATION/MARINE...HORTON FIRE WEATHER...PG
Hazardous weather outlook, Nov 13, 3:30 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST THU NOV 13 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-131200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 330 AM PST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT ABOVE AVERAGE SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR ASTRONOMICAL HIGH TIDES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY COASTAL FLOOD ADVISORY FOR ORANGE AND SAN DIEGO COUNTY COASTS FOR ASTRONOMICAL HIGH TIDES UNTIL 11 AM SATURDAY. OFFSHORE FLOW WILL RESULT IN LOCALLY GUSTY WINDS FRIDAY INTO SATURDAY BELOW PASSES AND CANYONS. STRONGEST WINDS WILL BE IN THE SANTA ANA MOUNTAINS AND THE INLAND EMPIRE. LOW HUMIDITIES WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 12:55 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
| Nov 13, 1:17 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 49 hr |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.